Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 1, 2016, 3:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 1, 2016, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS82 KJAX 011921
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU SEP 1 2016
FLZ040-012000-
MARION FL-
321 PM EDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 400
PM EDT...
AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SANTOS...OR 11 MILES NORTHWEST OF WILDWOOD...MOVING
NORTHEAST AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING. A TORNADO
WATCH IS IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...CITRA...LYNNE...OCALA AIRPORT...LAKE WEIR...
ANTHONY...SILVER SPRINGS SHORES...SPARR AND SANTOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2899 8233 2944 8210 2943 8210 2944 8206
2947 8205 2935 8177 2896 8202 2896 8226
TIME...MOT...LOC 1920Z 202DEG 36KT 2900 8214
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 12:39 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 12:39 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1239 PM EDT THU SEP 1 2016
.UPDATE...
Tropical Storm Hermine is strengthening as it moves across the
northeastern Gulf of Mexico, and it is forecast to become a
hurricane before making landfall tonight. Models are in very good
agreement with landfall near or east of Apalachicola in northern
Florida late tonight. A very heavy band of showers and storms was
moving across the northeastern Gulf and moving into the Gulf
coastal areas early this afternoon, especially south of
Tallahassee. Hi-res guidance is indicating that a band may develop
and move into the east coast areas this afternoon. Otherwise,
light rain was moving northward across northeast Florida, with a
line of showers from Waycross to Brunswick in Georgia. Tropical
storm conditions are expected to begin tonight and continue
through the day on Friday. For more information on Tropical Storm
Hermine see the Hurricane Local Statement.
&&
.AVIATION...
Convection is expected to develop this afternoon as bands begin
to develop ahead of Hermine. Strong winds are expected to develop
overnight as Hermine makes landfall just West of area TAF sites.
Elevated winds will continue through Friday morning.
&&
.MARINE...
Tropical Storm Warning in effect for the regional Atlantic waters.
Tropical storm conditions are expected to begin tonight and
continue through Friday evening. For more information see the
latest Coastal Waters Forecast and Marine Weather Message (MWW)
products.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 82 71 88 / 100 100 30 10
SSI 75 85 72 86 / 90 90 50 20
JAX 76 85 74 87 / 90 80 40 30
SGJ 76 86 74 87 / 80 70 40 60
GNV 75 82 75 86 / 100 80 50 60
OCF 75 84 74 85 / 100 80 50 60
&&
.JAX Watches/Warnings/Advisories...
FL...Flash Flood Watch through Friday evening for Baker-Columbia-
Gilchrist-Hamilton-Suwannee-Union.
Tropical Storm Warning for Alachua-Baker-Bradford-Clay-Coastal
Duval-Coastal Nassau-Columbia-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-St. Johns-Suwannee-Union.
Flood Watch through Friday evening for Alachua-Bradford-Clay-
Coastal Duval-Coastal Nassau-Inland Duval-Inland Nassau-
Marion-Putnam-St. Johns.
GA...Flash Flood Watch through Friday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coffee-Echols-Jeff Davis-
Pierce-Ware-Wayne.
Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
Flood Watch through Friday evening for Coastal Camden-Coastal
Glynn-Inland Camden-Inland Glynn.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Struble/Kennedy/GuilletHazardous weather outlook, Sep 1, 7:40 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 AM EDT THU SEP 1 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-021145- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 740 AM EDT THU SEP 1 2016 ...TROPICAL STORM WARNING FOR SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA AND THE ADJACENT COASTAL WATERS... ...FLASH FLOOD WATCH IN EFFECT FOR SUWANNEE RIVER BASIN AND INLAND SOUTHEAST GEORGIA TODAY THROUGH FRIDAY AFTERNOON... ...FLOOD WATCH IN EFFECT FOR REMAINDER OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA EXCEPT FLAGLER COUNTY TODAY THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM HERMINE IS FORECAST TO STRENGTHEN TO A HURRICANE BEFORE MAKING LANDFALL IN THE BIG BEND REGION OF FLORIDA TONIGHT. SEE THE LATEST HURRICANE LOCAL STATEMENT FOR MORE INFORMATION ON THE TROPICAL STORM. A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY AFTERNOON FOR THE SUWANNEE RIVER BASIN IN NORTHEAST FLORIDA AND INLAND SOUTHEAST GEORGIA. 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. A FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY AFTERNOON FOR THE REMAINDER OF THE REGION EXCEPT FLAGLER COUNTY. 2 TO 5 INCHES OF RAIN IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TROPICAL TORNADOES ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE REGION AS TROPICAL STORM HERMINE LIFTS NORTHEASTWARD THROUGH THE SOUTHEAST U.S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... TROPICAL STORM HERMINE IS FORECAST TO MOVE ACROSS SOUTHEAST GEORGIA FRIDAY. SEE THE TROPICAL STORM HERMINE LOCAL STATEMENT FOR THE LATEST INFORMATION. A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY AFTERNOON FOR THE SUWANNEE RIVER BASIN IN NORTHEAST FLORIDA AND INLAND SOUTHEAST GEORGIA. 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. A FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY AFTERNOON FOR THE REMAINDER OF THE REGION EXCEPT FLAGLER COUNTY. 2 TO 5 INCHES OF RAIN IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TROPICAL TORNADOES ARE POSSIBLE THIS AFTERNOON THROUGH FRIDAY ACROSS THE REGION AS TROPICAL STORM HERMINE LIFTS NORTHEASTWARD THROUGH THE SOUTHEAST U.S. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Sep 1, 2:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT THU SEP 1 2016
FLZ035-036-040-011930-
ALACHUA FL-MARION FL-GILCHRIST FL-
246 PM EDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALACHUA...MARION AND
GILCHRIST COUNTIES UNTIL 330 PM EDT...
AT 243 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
EXTENDING FROM NEAR CROSS CITY TO NEAR INVERNESS AIRPORT.
MOVEMENT WAS NORTHEAST AT 25 MPH. THIS LINE OF STORMS WAS IN
ASSOCIATION WITH THE LEADING RAIN BAND FROM TROPICAL STORM HERMINE.
WEAK ROTATION HAS BEEN DETECTED ON RADAR AND BRIEF TORNADO
TOUCHDOWNS ARE POSSIBLE. TORNADOES CAN OCCUR WITH LITTLE
WARNING IN A SITUATION LIKE THIS.
GUSTY WINDS OF 45 TO 55 MPH CAN ALSO BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...OCALA...RAINBOW LAKES ESTATES...TRENTON...BELL...
CITRA...LYNNE...ALACHUA...HIGH SPRINGS AND ARCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 2954 8256 2959 8296
2981 8293 2983 8289 2991 8287 2994 8279
2986 8273 2983 8265 2987 8259 2989 8259
2908 8170 2896 8188 2896 8231
TIME...MOT...LOC 1843Z 215DEG 21KT 2963 8318 2883 8227
PETERSONSpecial weather statement, Sep 1, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU SEP 1 2016
FLZ040-012000-
MARION FL-
321 PM EDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 400
PM EDT...
AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SANTOS...OR 11 MILES NORTHWEST OF WILDWOOD...MOVING
NORTHEAST AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING. A TORNADO
WATCH IS IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...CITRA...LYNNE...OCALA AIRPORT...LAKE WEIR...
ANTHONY...SILVER SPRINGS SHORES...SPARR AND SANTOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2899 8233 2944 8210 2943 8210 2944 8206
2947 8205 2935 8177 2896 8202 2896 8226
TIME...MOT...LOC 1920Z 202DEG 36KT 2900 8214
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:55 PM EDT | Tropical Storm Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 42 hr |
| Sep 1, 2:46 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist, Marion | 44 min |
| Sep 1, 4:06 PM EDT | Special Weather Statement | JAX | Alachua | 39 min |
| Sep 1, 4:34 PM EDT | Special Weather Statement | JAX | Bradford | 41 min |
| Sep 1, 4:59 PM EDT | Special Weather Statement | JAX | Baker | 46 min |
| Sep 1, 5:18 PM EDT | Hurricane Warning | JAX | Suwannee | 12 hr |
| Sep 1, 6:12 PM EDT | Special Weather Statement | JAX | Nassau | 48 min |
| Sep 1, 7:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Sep 1, 5:50 PM EDT | Special Weather Statement | JAX | Charlton | 40 min |
| Sep 1, 7:00 PM EDT | Special Weather Statement | JAX | Atkinson | 45 min |
| Sep 1, 7:19 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 41 min |
| Sep 1, 7:31 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Coffee, Jeff Davis | 44 min |
| Sep 1, 7:43 PM EDT | Special Weather Statement | JAX | Glynn, Wayne | 47 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.